Alert archive / Utah / Wind Advisories in 2008
Wind Advisory 16, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at May 11, 2008, 10:54 PM MDT. It took effect at May 11, 2008, 11:00 PM MDT. It was in force for 20 min.
The area
The counties it named.
The facts
- Issued
- May 11, 2008, 10:54 PM MDT (04:54 UTC)
- In effect from
- May 11, 2008, 11:00 PM MDT
- Expired
- May 11, 2008, 11:20 PM MDT
- In force
- 20 min
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 120454 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1054 PM MDT SUN MAY 11 2008 UTZ004-005-120900- /O.NEW.KSLC.WI.Y.0016.080512T0500Z-080512T0900Z/ SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- 1054 PM MDT SUN MAY 11 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM MDT MONDAY. THIS WIND ADVISORY IS FOR THE GREAT SALT LAKE DESERT AND MOUNTAINS AND FOR THE SOUTHERN WASATCH FRONT INCLUDING UTAH COUNTY. STRONG NORTHWEST WINDS AT 30 TO 40 MPH WITH GUSTS OVER 50 MPH HAVE DEVELOPED OVER THE NORTHWEST DESERTS BEHIND A COLD FRONT. SIMILAR SPEEDS ARE EXPECTED IN IN UTAH COUNTY AS THE FRONT CROSSES THAT AREA AROUND MIDNIGHT. WINDS WILL DIMINISH IN BOTH OF THESE AREAS BY 3 AM ALTHOUGH BREEZY NORTH WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY MONDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ALONG I-80 BETWEEN SALT LAKE AND WENDOVER AND ALONG I-15 IN UTAH COUNTY TONIGHT. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 WWUS75 KSLC 120520 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1120 PM MDT SUN MAY 11 2008 UTZ004-005-120900- /O.UPG.KSLC.WI.Y.0016.000000T0000Z-080512T0900Z/ /O.NEW.KSLC.HW.W.0009.080512T0520Z-080512T0900Z/ SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- 1120 PM MDT SUN MAY 11 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM MDT MONDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. THE WIND ADVISORY HAS BEEN UPGRADED TO A WARNING FOR THE GREAT SALT LAKE DESERT AND MOUNTAINS AND FOR THE SOUTHERN WASATCH FRONT INCLUDING UTAH COUNTY. STRONG NORTHWEST WINDS AT 35 TO 50 MPH WITH GUSTS OVER 60 MPH HAVE DEVELOPED OVER THE NORTHWEST DESERTS BEHIND A COLD FRONT. SIMILAR SPEEDS ARE EXPECTED IN IN UTAH COUNTY AS THE FRONT CROSSES THAT AREA AROUND MIDNIGHT. WINDS WILL DIMINISH IN BOTH OF THESE AREAS BY 3 AM ALTHOUGH BREEZY NORTH WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DRIVING WILL ALSO BE VERY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ALONG I-80 BETWEEN SALT LAKE AND WENDOVER AND ON ALL MAJOR ROADWAYS IN UTAH COUNTY TONIGHT. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at May 11, 10:17 PM MDT, 37 minutes earlier.
Area forecast discussion, May 11, 10:17 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1017 PM MDT SUN MAY 11 2008
.SYNOPSIS...A COLD FRONT WILL CROSS NORTHERN UTAH TONIGHT AND
SOUTHERN UTAH TOMORROW FOLLOWED BY A MOIST AND UNSTABLE AIRMASS. A
COOL NORTHERLY FLOW WILL BE OVER THE AREA THROUGH MOST OF THE
REMAINDER OF THE WEEK.
&&
.DISCUSSION...THE COLD FRONT IS SURGING INTO NORTHWEST UT THIS EVE
AND SHOULD CROSS SLC AROUND 05Z. ISOLATED CONVECTION HAS DEVELOPED
ALONG THE FRONT AND HIGH BASED SHOWERS OVER UTAH COUNTY KICKED OFF A
MICROBURST OVER SRN SALT LAKE COUNTY.
EXPECT PRECIP TO FILL IN OVER NWRN UT SEVERAL HOURS BEHIND THE FRONT
AND STILL LOOKS LIKE IT WILL BECOME WIDESPREAD BY 09-10Z. 00Z NAM
DID A VERY POOR JOB DEPICTING THE EXISTING PRECIP OVER NV AND NWRN
UT AND HAS BASICALLY NOTHING UNTIL AFTER 09Z. 18Z GFS APPEARS TO
HAVE BEEN MUCH BETTER. CURRENT SNOW ADVISORY FOR THE WASATCH MTS
APPEARS ON TRACK.
FRONT SHOULD TRACK THRU THE REST OF THE STATE BY 00Z TUE AND SHOULD
BE ACCOMPANIED BY PRECIP AS IT GOES.
NO UPDATES PLANNED.
&&
.AVIATION...WINDS WILL REMAIN GUSTY OUT OF THE SOUTH AT THE KSLC
TERMINAL UNTIL A COLD FRONT ARRIVES JUST BEFORE 05Z. WINDS WILL TURN
TO THE NORTHWEST BEHIND THE COLD FRONT AND REMAIN STRONG UNTIL ABOUT
07-08Z. CIGS WILL LOWER IN RAIN SHOWERS BY 08Z BUT SHOULD REMAIN VFR
ALTHO THERE IS A 40 PERCENT CHANCE OF MVFR CIGS AND VSBYS IN HEAVIER
PRECIP BETWEEN ABOUT 09-13Z.
&&
.FIRE WEATHER...THE RED FLAG WARNING FOR 439 WILL BE ALLOWED TO
EXPIRE AT 11 PM AS WINDS HAVE DROPPED OFF. STILL LOOKS OK FOR WINDS
AND RH TO REACH CRITICAL VALUES AGAIN TOMORROW FOR ZONE 440 AND WILL
LEAVE THAT WARNING IN EFFECT UNTIL 4PM MONDAY. STRONG SOUTHWEST
TO WEST WINDS CAN BE EXPECTED AGAIN ACROSS SOUTHERN UTAH TOMORROW
AHEAD OF AND JUST BEHIND A COLD FRONT. HOWEVER...RH IS EXPECTED TO
REMAIN ABOVE 15 PERCENT IN ZONE 439.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MONDAY FOR
UTZ007-008.
RED FLAG WARNING UNTIL 4 PM MONDAY FOR FIRE WEATHER ZONE UTZ440.
WY...NONE.
&&
WILENSKY
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, May 11, 4:53 PM MDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 453 PM MDT SUN MAY 11 2008 UTZ001>016-019>021-517-518-WYZ021-121130- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 453 PM MDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND FAR SOUTHWEST WYOMING. .DAY ONE...THE REST OF TODAY AND TONIGHT GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE ACROSS PORTIONS OF THE OUTLOOK AREA AHEAD OF A COLD FRONT THIS EVENING WITH THE STRONGEST WINDS ACROSS SOUTHWEST UTAH AND SOUTHWEST WYOMING. GUSTY WINDS FROM THE NORTHWEST WILL DEVELOP IN THE NORTHWEST DESERTS AND UTAH VALLEY BEHIND THE FRONT TONIGHT. THE WINDS COMBINED WITH A DRY AIRMASS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS IN PORTIONS OF FAR SOUTHERN UTAH THROUGH THIS EVENING. THE COLD FRONT WILL SPREAD PRECIPITATION ACROSS NORTHWEST UTAH BEGINNING LATE THIS EVENING BECOMING WIDESPREAD OVERNIGHT. SIGNIFICANT SNOWFALL IS EXPECTED IN THE WASATCH MOUNTAINS OF NORTHERN UTAH ABOVE ABOUT 6500 FEET THAT WILL IMPACT TRAVEL ON MAJOR ROUTES SUCH AS I-80 OVER PARLEYS SUMMIT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDESPREAD PRECIPITATION WITH HEAVY MOUNTAIN SNOWFALL WILL CONTINUE OVER NORTHERN PORTIONS OF THE OUTLOOK AREA MONDAY MORNING. THE PRECIPITATION WILL SPREAD INTO CENTRAL UTAH DURING THE DAY AND SOUTHERN UTAH LATE MONDAY INTO MONDAY EVENING. GUSTY WINDS AND DRY AIR WILL CONTINUE TO BRING HAZARDOUS FIRE WEATHER CONDITIONS TO PORTIONS OF EXTREME SOUTHERN UTAH UNTIL MID AFTERNOON MONDAY. ISOLATED SHOWERS AND THUNDERSTORMS WILL LINGER IN EASTERN AND SOUTHERN UTAH ON TUESDAY. DRY WEATHER WITH A WARMING TREND IS EXPECTED WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, May 11, 9:43 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
943 PM MDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 2 E COPPERTON 40.56N 112.06W
05/11/2008 M58 MPH SALT LAKE UT MESONET
&&The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 9:33 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake | 17 min |
| May 11, 11:20 PM MDT | High Wind Warning | SLC | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.